Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 74, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 23, 2004, 8:17 PM CDT for Tom Green County, Texas. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2004, 8:17 PM CDT (01:17 UTC)
- Expired
- Sep 23, 2004, 10:00 PM CDT
- In force
- 103 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 3 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 240119 FFWSJT TXC451-240300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 817 PM CDT THU SEP 23 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF SAN ANGELO * UNTIL 1000 PM CDT * AT 812 PM CDT...A STATIONARY THUNDERSTORM WITH HEAVY RAINFALL WAS OVER THE SOUTHERN SAN ANGELO. THIS WILL LIKELY PRODUCE UP TO 1 1 1/2 INCHES OF RAIN THROUGH 10 PM. ALMOST 1 INCH OF RAIN FELL AT SAN ANGELO AIRPORT IN 1/2 HOUR. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE OVER SOUTHERN SAN ANGELO TO 7 MILES SOUTH OF SAN ANGELO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3127 10040 3145 10036 3148 10058 3130 10060 $$ 04
1 follow-up statement
000 WGUS74 KSJT 240228 FFSSJT TXC451-240300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 930 PM CDT THU SEP 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR TOM GREEN COUNTY UNTIL 1000 PM CDT... AT 925 PM CDT...DOPPLER RADAR ESTIMATED THAT UP TO 3 INCHES OF RAIN HAVE FALLEN OVER SOUTHERN SAN ANGELO...ALONG DOVE CREEK SOUTHWEST OF SAN ANGELO......JUST EAST OF HARRIET...AND BTWEEN MERETA AND VAN COUNTY. WITH ADDITIONAL RAINFALL UP TO 1/2 INCHES EXPECTED BY 1000 PM CDT...NEAR DOVE CREEK...JUST WEST OF CARLSBAD...AND SOUTH OF VAN COURT THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. EARLIER AT 840 PM...IN SOUTHERN SAN ANGELO...UP TO 7 CARS WERE STALLED AT THE INTERSECTION OF SUNSET AND COLLEGE HILLS NEAR THE RED ARROYO. 4 VEHICLES WERE STALLED OUT NEAR THE LOOP AND SOUTHWEST BLVD. 3 TO 3 1/2 FEET OF WATER OVER THE GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:03 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 3:03 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CDT THU SEP 23 2004 .SHORT TERM... LATEST SURFACE MAP INDICATES COOL FRONT NEAR AN SPS-SJT-FST LINE. ISOLD TSTMS HAVE DEVELOPED NEAR THE FRONT...WITH BEST COVERAGE OVER JUST EAST AND NORTHEAST OF ABI. ALSO...ANOTHER COMPLEX OF STORMS OVER KIMBLE COUNTY...ASSOCIATED WITH SLOW MOVING UPPER SHORT WAVE AND 25O MB JET ENERGY. WILL GO WITH CHC POPS ACROSS MUCH OF THE AREA TONIGHT...WITH HIGHEST NUMBERS ACROSS THE SOUTHEAST CWFA. SURFACE FRONT MOVES THROUGH MUCH OF CWFA BY FRIDAY AFTERNOON...WITH WEAK EAST TO NORTHEAST FLOW BEHIND IT. ENOUGH INSTABILITY AND LOW LEVEL MOISTURE TO GO WITH CHC POPS FRIDAY AFTERNOON ACROSS THE CWFA. && .LONG TERM... WEAK UPPER LEVEL WESTERLY FLOW...BESIDES HIGHER SPEEDS AT 25O MB... FRIDAY NIGHT THROUGH SUNDAY. THE ETA INDICATES AN UPPER LEVEL LOW OVER WESTERN TX AND THE GFS A MORE OPEN TROF BY 27/00Z. SURFACE RIDGE WILL BUILD SOUTH ALONG THE LEE OF THE ROCKIES...WITH LOW LEVEL EAST TO NORTHEAST FLOW THROUGH SUNDAY. ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED COVERAGE OF TSRA ON SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. THE REMNANTS OF IVAN MOVE INTO SOUTH CENTRAL TX BY SUNDAY MORNING. THE SOUTHEAST PART OF THE CWFA MAY BE AFFECTED BY SOME ITS MOISTURE ON SUNDAY AND SUNDAY NIGHT. WILL HAVE TO KEEP AN EYE ON THIS. SOUTHERN BRANCH WEST TO SOUTHWEST FLOW AND WEAK LOW LEVEL SOUTHEAST FLOW TO GO WITH SLGT POPS MAINLY DURING MONDAY AND TUESDAY AND THEN MOSTLY DRY WX FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 81 59 82 / 30 30 20 20 SAN ANGELO 63 82 59 82 / 30 30 20 20 JUNCTION 64 83 59 82 / 50 40 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/10
Hazardous weather outlook, Sep 23, 2:21 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CDT THU SEP 23 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-241930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 221 PM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A COLD FRONT PUSHING THROUGH ABILENE AND THE BIG COUNTRY IS EXPECTED TO CONTINUE TO PUSH THROUGH THIS AFTERNOON AND TONIGHT BEFORE STALLING. THE THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE SEVERE AND RATHER ISOLATED IN NATURE. SOME THUNDERSTORMS MAY STILL BE CAPABLE OF GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN ON FRIDAY MAINLY DURING THE AFTERNOON BUT THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MOST OF THE ACTIVITY SHOULD BE CONFINED TO AN AREA ALONG THE FRONT AND SOUTH OF THE FRONT WHERE MOISTURE MAY BE MORE ABUNDANT. MORE SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN LATE SUNDAY INTO MONDAY AS AN UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE AREA. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 50 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.